MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583050
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Impact code: (b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two hydratome rx 44 used in the same procedure.It was reported to boston scientific corporation that a hydratome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, the endoscope was inserted and positioned into the patient.A hydratome rx 44 was then inserted to cannulate; however, the preloaded hydra jagwire guidewire would not advance through the tome without also causing the tome to advance.A second hydratome rx 44 was used and the same problem occurred.The procedure was not completed due to this event.It was reported that they would bring the patient back to attempt the procedure again and try a jagtome revolution device instead.There was no information as to when this would be performed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to one of two hydratome rx 44 used in the same procedure.It was reported to boston scientific corporation that a hydratome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During the procedure, the endoscope was inserted and positioned into the patient.A hydratome rx 44 was then inserted to cannulate; however, the preloaded hydra jagwire guidewire would not advance through the tome without also causing the tome to advance.A second hydratome rx 44 was used and the same problem occurred.The procedure was not completed due to this event.It was reported that they would bring the patient back to attempt the procedure again and try a jagtome revolution device instead.There was no information as to when this would be performed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable problem of aborted/cancelled procedure.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the distal tip was kinked.The device was observed under magnification and the distal tip was slightly kinked, and had white marks of bending forces.A functional evaluation was performed since the preloaded hydra jagwire guidewire was also returned, and there was a problem with the wire insertion test due to the kink at the distal tip of the working length of the tome.No other problems with the device were noted.The reported event was confirmed.Upon analysis, it was found that the hydra jagwire guidewire could advance through the guidewire introducer and to the catheter of the tome; however, there was difficulty advancing the guidewire at the distal section due the kink.Based on the condition of the device, the problem found could have been generated due to operational factors, such as manipulating the device through difficult anatomy or the used technique for the device manipulation.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13713045
Report Number3005099803-2022-01212
Device Sequence Number15072146
Product Code KNS
UDI-Device Identifier08714729755203
UDI-Public08714729755203
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberM00583050
Device Catalogue Number8305
Device Lot Number0028265193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown